International Journal of Differential Equations

The Dynamical Analysis of a Prey-Predator Model with a Refuge-Stage Structure Prey Population

Raid Kamel Naji and Salam Jasim Majeed

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We proposed and analyzed a mathematical model dealing with two species of prey-predator system. It is assumed that the prey is a stage structure population consisting of two compartments known as immature prey and mature prey. It has a refuge capability as a defensive property against the predation. The existence, uniqueness, and boundedness of the solution of the proposed model are discussed. All the feasible equilibrium points are determined. The local and global stability analysis of them are investigated. The occurrence of local bifurcation (such as saddle node, transcritical, and pitchfork) near each of the equilibrium points is studied. Finally, numerical simulations are given to support the analytic results.

Article information

Int. J. Differ. Equ., Volume 2016 (2016), Article ID 2010464, 10 pages.

Received: 20 July 2016
Accepted: 1 November 2016
First available in Project Euclid: 21 December 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Naji, Raid Kamel; Majeed, Salam Jasim. The Dynamical Analysis of a Prey-Predator Model with a Refuge-Stage Structure Prey Population. Int. J. Differ. Equ. 2016 (2016), Article ID 2010464, 10 pages. doi:10.1155/2016/2010464.

Export citation


  • H. I. Freedman, Deterministic Mathematical Models in Population Ecology, vol. 57, Marcel Dekker, New York, NY, USA, 1980.MR586941
  • J. D. Murray, Mathematical Biology, Springer, Berlin, Germany, 3rd edition, 2002.
  • B. Dubey and R. K. Upadhyay, “Persistence and extinction of one-prey and two-predator system,” Nonlinear Analysis: Modelling and Control, vol. 9, no. 4, pp. 307–329, 2004.
  • S. Gakkhar, B. Singh, and R. K. Naji, “Dynamical behavior of two predators competing over a single prey,” BioSystems, vol. 90, no. 3, pp. 808–817, 2007.
  • T. K. Kar and A. Batabyal, “Persistence and stability of a two prey one predator,” International Journal of Engineering, Science and Technology, vol. 2, no. 2, pp. 174–190, 2010.
  • G. P. Samanta, “Analysis of a delay nonautonomous predator-prey system with disease in the prey,” Nonlinear Analysis: Modelling and Control, vol. 15, no. 1, pp. 97–108, 2010.
  • W. Wang and L. Chen, “A predator-prey system with stage-structure for predator,” Computers and Mathematics with Applications, vol. 33, no. 8, pp. 83–91, 1997.
  • O. Bernard and S. Souissi, “Qualitative behavior of stage-structured populations: application to structural validation,” Journal of Mathematical Biology, vol. 37, no. 4, pp. 291–308, 1998.MR1651631
  • X. Zhang, L. Chen, and A. U. Neumann, “The stage-structured predator-prey model and optimal harvesting policy,” Mathematical Biosciences, vol. 168, no. 2, pp. 201–210, 2000.MR1802141
  • J. Cui, L. Chen, and W. Wang, “The effect of dispersal on population growth with stage-structure,” Computers and Mathematics with Applications, vol. 39, no. 1-2, pp. 91–102, 2000.
  • J. Cui and Y. Takeuchi, “A predator-prey system with a stage structure for the prey,” Mathematical and Computer Modelling, vol. 44, no. 11-12, pp. 1126–1132, 2006.MR2256954
  • S. Liu and E. Beretta, “A stage-structured predator-prey model of Beddington-DeAngelis type,” SIAM Journal on Applied Mathematics, vol. 66, no. 4, pp. 1101–1129, 2006.MR2246048
  • S. Xu, “Dynamics of a general prey-predator model with prey-stage structure and diffusive effects,” Computers and Mathematics with Applications, vol. 68, no. 3, pp. 405–423, 2014.
  • E. González-Olivares and R. Ramos-Jiliberto, “Dynamic consequences of prey refuges in a simple model system: more prey, fewer predators and enhanced stability,” Ecological Modelling, vol. 166, no. 1-2, pp. 135–146, 2003.
  • T. K. Kar, “Stability analysis of a prey-predator model incorporating a prey refuge,” Communications in Nonlinear Science and Numerical Simulation, vol. 10, no. 6, pp. 681–691, 2005.MR2121754
  • Y. Huang, F. Chen, and L. Zhong, “Stability analysis of a prey-predator model with Holling type III response function incorporating a prey refuge,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 672–683, 2006.MR2292077
  • Z. Ma, W. Li, Y. Zhao, W. Wang, H. Zhang, and Z. Li, “Effects of prey refuges on a predator-prey model with a class of functional responses: the role of refuges,” Mathematical Biosciences, vol. 218, no. 2, pp. 73–79, 2009.MR2513672
  • V. Křivan, “On the Gause predator-prey model with a refuge: a fresh look at the history,” Journal of Theoretical Biology, vol. 274, no. 1, pp. 67–73, 2011.MR2974938
  • S. Wang and Z. Ma, “Analysis of an ecoepidemiological model with prey refuges,” Journal of Applied Mathematics, vol. 2012, Article ID 371685, 16 pages, 2012.
  • A. K. Pal and G. P. Samanta, “A ratio-dependent eco-epidemiological model incorporating a prey refuge,” Universal Journal of Applied Mathematics, vol. 1, no. 2, pp. 86–100, 2013.
  • A. De Rossi, I. Ferrua, E. Perracchione, G. Ruatta, and E. Venturino, “Competition models with niche for squirrel population dynamics,” in Proceedings of the 11th International Conference of Numerical Analysis and Applied Mathematics( ICNAAM '13), vol. 1558 of AIP Conference Proceedings, pp. 1818–1821, Rhodes, Greece, September 2013.
  • M. Haque, M. S. Rahman, E. Venturino, and B.-L. Li, “Effect of a functional response-dependent prey refuge in a predator-prey model,” Ecological Complexity, vol. 20, pp. 248–256, 2014.
  • R. Cavoretto, A. De Rossi, E. Perracchione, and E. Venturino, “Reliable approximation of separatrix manifolds in competition models with safety niches,” International Journal of Computer Mathematics, vol. 92, no. 9, pp. 1826–1837, 2015.MR3356224
  • L. Perko, Differential Equations and Dynamical Systems, vol. 7, Springer, New York, NY, USA, 3rd edition, 2001.MR1801796 \endinput